Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
Question: Seizures, but why?
|b_man - Mon Dec 03, 2007 1:17 am||
Im a 23 male and I have had 4 seizures since my first one when I was in high school in 2002. I recently had my 4th one in may of this year and thus has been the second time I have been to a nurologist. They cannot however find the reason for these seizures. Why is this? They have me on Phenytoin to keep me from having more, but it is so expensive I can hardly pay my bills. It also screws with my head, making me hear things and see things that are not really there. My uncle on my fathers side had a seizure last year and it turned out to be a tumor the size of a golf ball. Do I have anything to be worried about? I just want to know why this happens to me, I know that you cannot give me a perfect diagnosis, but maybe you can lead me in the right direction since everyone else seems to be pointing me in circles.
|Dr. Chan Lowe - Mon Dec 03, 2007 7:56 pm||
There are many causes for seizures and, unfortunately, tumors are one of them. This, however, is actually an uncommon cause of seizures overall.
Most commonly, recurrent seizures are termed epilepsy. One definition of epilepsy is recurrent seizures of unknown origin. So, most commonly, there is no specific cause found.
It is recommended that anyone with epilepsy have an MRI at some point. This will allow the issue of tumors to be assessed for as well as look for any structural abnormalities that may be causing the seizures.
If the phenytoin is causing you difficulties I would recommend you talk with your doctor. There are a few other anti-seizure medicines that may be appropriate for you and cause less side effects.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.